# SDR CA130528006

- Difficulty date: May 16, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 16,171 hours
- Engine: Lyc TIO540A2B
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 4042000
- Condition: Cracked
- Location: Wing
- Part time: 16,177 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) SEVERAL SMALL CRACKS (<1/2") AND ONE LARGE (1.5" APPROX) CRACK FOUND IN MAIN SPAR WEB. CRACKS ORIGINATE FROM RIVETS IN SPAR WEB AND SOME EXTEND TO BEHIND LOWER SPAR CAP. TWO BOLTS IN SPAR WEB JOINT FOUND SHEARED.  AIRCRAFT REMOVED FROM SERVICE.  OTHER AIRCRAFT IN FLEET OF THIS TYPE INSPECTED, NO CRACK FOUND, BUT ONE AIRCRAFT HAD TWO WEB JOIN BOLTS BROKEN.  ADDITIONAL 1000 HOUR INSPECTION ITEM ADDED TO MAINTENANCE PROGRAM FOR DETAILED INSPECTION OF AREA.
